Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Aug 24, 2024, 2:49 AM EDT for Duval County, Florida. It was in force for 116 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2024, 2:49 AM EDT (06:49 UTC)
- Expired
- Aug 24, 2024, 4:45 AM EDT
- In force
- 116 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 29 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 3:50 AM EDT | FLOOD | 1 Nnw Neptune Beach, FL | Broadcast media shared photos showing flooding along Palm Ave and Aquatic Dr in Atlantic Beach. Time was estimated by nearby report. |
| Aug 24, 3:51 AM EDT | FLOOD | 2 Wnw Neptune Beach, FL | Heavy rainfall caused flooding in the Atlantic Beach area, closing part of Mayport Road (1800 to 1900 block) and all of Atlantic Boulevard (300 block) from 3rd Street to Ocean Boulevard. |
| Aug 24, 4:45 AM EDT | RAIN 6.08 | 2 Nw Neptune Beach, FL | Personal weather station Weather Violet - KFLATLAN49 measured 6.08 inches of rain. Rain began at 1:25 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
953
WGUS52 KJAX 240649
FFWJAX
FLC031-240845-
/O.NEW.KJAX.FF.W.0013.240824T0649Z-240824T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
249 AM EDT Sat Aug 24 2024
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
East Central Duval County in northeastern Florida...
* Until 445 AM EDT.
* At 249 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 6 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jacksonville, Jacksonville Beach, Atlantic Beach, Neptune Beach,
San Pablo, Craig Field, Mayport and Fort Caroline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3028 8152 3033 8157 3038 8159 3042 8149
3042 8138 3040 8137 3038 8138 3025 8135
3026 8139 3026 8143
FLASH FLOOD...RADAR INDICATED
$$
HESS1 follow-up statement
955
WGUS72 KJAX 240705
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
305 AM EDT Sat Aug 24 2024
FLC031-240845-
/O.CON.KJAX.FF.W.0013.000000T0000Z-240824T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval FL-
305 AM EDT Sat Aug 24 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT EARLY THIS
MORNING FOR EAST CENTRAL DUVAL COUNTY...
At 305 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 4 and 7 inches of rain have
fallen. Additional rainfall amounts of 2 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Jacksonville, Jacksonville Beach, Atlantic Beach, Neptune Beach,
San Pablo, Craig Field, Mayport and Fort Caroline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3028 8152 3033 8157 3038 8159 3042 8149
3042 8138 3040 8137 3038 8138 3025 8135
3026 8139 3026 8143
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
HESSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:37 AM EDT, 12 minutes earlier.
Area forecast discussion, Aug 24, 2:37 AM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 237 AM EDT Sat Aug 24 2024 ...New NEAR TERM, SHORT TERM, LONG TERM, MARINE... .NEAR TERM... Issued at 237 AM EDT Sat Aug 24 2024 For the latest NE FL and SE GA Daily Key Messages please visit: https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf Not much change expected in the local weather pattern as stalled frontal boundary remains draped across NE FL and into the local Atlantic waters and weak impulses along this boundary and the onshore Northeast flow and convergence along the Atlantic Coast continues to push waves of showers and heavy storms at times with a localized flood threat for the Atlantic Coastal Counties and I-95 corridor through Tonight with diurnal heating into the mid/upper 80s over inland areas will shift this activity into inland areas of NE FL during the afternoon/evening hours, while inland SE GA remains drier with just isolated shower/storms there. The slow movement to activity will keep heavy rainfall as the main threat although a few strong storms with gusty winds will be possible over inland areas where stronger daytime heating takes place. Northeast winds will be breezy (15-20mph) at times during the afternoon hours as an East Coast sea breeze develops and pushes inland to help trigger the inland convection during the afternoon. The focus for showers and storms tonight will shift back towards the Atlantic Coastal areas, but with the Northeast flow slowly weakening expect activity to be less than in previous nights with lows in the lower 70s inland and mid/upper 70s along the Atlantic Coast. && .SHORT TERM... (Sunday through Monday night) Issued at 237 AM EDT Sat Aug 24 2024 Northeasterly winds will continue Sunday and Monday allowing for morning onshore showers, with an increase in convection in the afternoon and evening hours as diurnal heating fires up. Higher coverage will be over northeast Florida and coastal southeast Georgia as PWATs remain over 2", with high pressure to the north bringing lower PWATs over inland SE GA, keeping coverage more scattered. Steering flow will continue to be very weak (< 10 kts) which will continue to promote locally heavy, potentially flooding, rainfall under slow moving storms and in periodic training cells. Onshore winds and increased cloud cover/showers will keep high temperatures below normal with highs in the mid to upper 80s near the coast. && .LONG TERM... (Tuesday through Friday) Issued at 237 AM EDT Sat Aug 24 2024 High pressure will continue to build to the north through early to mid week, as the front over central Florida continues to move southward. Onshore flow will calm, limiting morning showers allowing temperatures to return to near normal in the lower to mid 90s. Diurnal convection will be mainly focused across northeast Florida each day, as drier air moves in over southeast Georgia. && .AVIATION... (06Z TAFS) Issued at 125 AM EDT Sat Aug 24 2024 IFR conds in TSRA activity will continue at CRG/JAX over the next few hours as showers/storms will continue to stream in from the Atlantic, likely just north of SGJ with MVFR conds there and bands of showers/storms with MVFR conds expected to develop at SSI in the 08-12Z time frame. Over inland TAF sites IFR CIGS have already developed at GNV/VQQ and will continue through the mid morning hours with possible LIFR CIGS at GNV from 08-12Z time frame. With moisture and onshore flow in place still expect above normal rainfall chances at all TAF sites the rest of the forecast time frame and have just basically tried to time any more TEMPO MVFR conds in TSRA activity to return during peak heating hours this afternoon with a likely decrease after sunset once again, but will have to continue to monitor activity pushing onshore into coastal TAF sites this evening. && .MARINE... Issued at 237 AM EDT Sat Aug 24 2024 Frontal boundary stalled across the local waters will slowly dissipate by early next week as high pressure remains in control over the Carolinas and will continue a Northeast flow this weekend at 10-15 knots with seas 3-5 ft along with a few higher gusts in heavy shower and storm activity. Flow remains East early next week as frontal boundary dissolves and high pressure remains in control north of the local waters with seas 2-4 ft and wind speeds mainly around 10 knots. Rip Currents: Solid Moderate risk of rips this weekend as the onshore flow continues along with surf/breakers of 2-3 ft. Coastal Flood: Onshore flow and last of Full Moon effects will continue above normal water levels along the Atlantic Coast and St. Johns River Basin during times of high tide, but still expected to remain below Minor Flood levels this weekend. && .PRELIMINARY POINT TEMPS/POPS... AMG 88 69 88 71 / 30 10 30 10 SSI 84 75 85 77 / 60 30 60 20 JAX 86 74 87 76 / 70 30 70 20 SGJ 87 76 88 77 / 60 30 70 30 GNV 89 72 90 74 / 70 30 70 10 OCF 90 73 91 74 / 70 30 70 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 10:05 PM EDT | Areal Flood Advisory | JAX | Duval, Saint Johns | 115 min |
| Aug 23, 10:27 PM EDT | Areal Flood Advisory | JAX | Flagler, Saint Johns | 2 hr |
| Aug 23, 10:52 PM EDT | Areal Flood Warning | JAX | Saint Johns | 113 min |
| Aug 23, 10:55 PM EDT | Areal Flood Advisory | JAX | Duval | 2 hr |
| Aug 23, 11:05 PM EDT | Flash Flood Warning | JAX | Saint Johns | 85 min |
| Aug 23, 11:16 PM EDT | Flash Flood Warning | JAX | Duval, Saint Johns | 89 min |
| Aug 23, 11:31 PM EDT | Areal Flood Warning | JAX | Flagler, Saint Johns | 119 min |
| Aug 23, 11:43 PM EDT | Areal Flood Advisory | JAX | Nassau | 2 hr |
| Aug 24, 12:30 AM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 2 hr |
| Aug 24, 1:42 AM EDT | Areal Flood Warning | JAX | Duval | 3 hr |
| Aug 24, 2:40 AM EDT | Areal Flood Advisory | JAX | Duval, Saint Johns | 2 hr |
| Aug 24, 4:47 AM EDT | Areal Flood Warning | JAX | Duval | 4 hr |
| Aug 24, 6:21 AM EDT | Flood Watch | JAX | Duval, Nassau | 60 hr |
| Aug 24, 7:10 PM EDT | Areal Flood Advisory | JAX | Marion | 65 min |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.